MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED CEMENTED METAPHYSIS; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED CEMENTED METAPHYSIS; SHOULDER JOINT METAL PROSTHESIS
Model Number 36 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.
 
Event or Problem Description
"patient put himself up from a chair and during that moment he felt a breakage of the implant.(b)(6) patient is living in (b)(6), after the incident he flew back to (b)(6).The surgeon who gave him the reversed 2 implant 9 years ago had no possibilities to operate him, so patient went to dr (b)(6).He indicates a breakage of the broken screw thread of the connection screw threads of reversed 2 metaphysis.During surgery we observed a breakage exactly at the point of the pe stick from the connection.We have extracted the metaphysis, then we took the pe stick with a clamp and unscrew it from the stem.We could successfully extract the stem from the humerus.We have extracted the reversed 2 stem, we have tried to extract the cement, but unfortunately it was not possible to extract it in total.Therefore the surgeons made the choice to implant a cemented reversed fracture stem in the distal part of the old cement mantle.We also changed the glenosphere because there was a lot of metallosis and scapula notching.We have cleaned the baseplate and place a new glenosphere.".
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.This submission does not constitute a determination or admission that a device has malfunction or is related to a death or injury.

Brand Name
AEQUALIS REVERSED CEMENTED METAPHYSIS
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
MDR Report Key10918102
Report Number3000931034-2020-00154
Device Sequence Number16509492
Product Code KWS
UDI-Device Identifier03700386916328
UDI-Public03700386916328
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number36 MM
Device Catalogue NumberDWB960
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;